I am suffering in writers cramps from five years , I cant write proper writing way.when I start to write i cannot move up hand going down. kindly suggest me what can i do. Doctors gave me medicine and physiotraphy but problem is still stand.
Hi there. Writer’s cramps is a form of task specific focal dystonia which is an involuntary sustained muscle contraction causing twisting movements and abnormal postures. Transcutaneous electrical nerve stimulation TENS delivered to the forearm flexor muscles for a fortnight improved symptoms for upto 3 weeks after treatment. Behavioural changes and biofeedback and relaxation therapy help.
The first step in treatment is altering the grip of the pen and increasing the pen diameter. You can use a writing device or other trasnscription means like typing and dictation. Drugs like anticholinergics, beta blockers and neurotoxins etc. Take care.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.